Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 27, 2001

Research: Causes and Prevention

Question from a physician in California, USA:

In a healthy person, could epidural steroid injections cause diabetes? Not prolonged use, just one or two injections.

Answer:

I do not think that one or two steroid injections cause diabetes. If a person receives steroids and gets high blood sugars, there is a good chance that person already had diabetes that was not previously diagnosed, or they were at increased risk to develop diabetes before the steroids.

JTL